St. Luke's Hospital & Health Network Homepage
Forum Home Forum Home > Bariatric Support > Ask the Health Care Professional
  New Posts New Posts RSS Feed - Prescription DUEXIS
  FAQ FAQ  Forum Search   Events   Register Register  Login Login

Prescription DUEXIS

 Post Reply Post Reply
Author
Message
Donna001 View Drop Down
Newbie
Newbie
Avatar

Joined: 18 Jul 2016
Location: PA
Status: Offline
Points: 6
Post Options Post Options   Thanks (0) Thanks(0)   Quote Donna001 Quote  Post ReplyReply Direct Link To This Post Topic: Prescription DUEXIS
    Posted: 18 Jul 2016 at 5:43pm
Been diagnosed with herniated disc recently...pain and symptoms being treated for about 3 months. Have been given steroids, mild muscle relaxers, Tramadoil, and a couple of weeks ago Duexis. The prescribing doctor guaranteed it would not harm me. Been feeling a little better, physical therapy...im all around achy...but about 3 or 4 days ago started having a tight sometimes achy feeling in upper abdomen, also full feeling...not sure if I have a problem...feeling anxious
Donna
Back to Top
theirishdiva View Drop Down
Senior Member
Senior Member
Avatar

Joined: 15 Sep 2010
Status: Offline
Points: 1939
Post Options Post Options   Thanks (0) Thanks(0)   Quote theirishdiva Quote  Post ReplyReply Direct Link To This Post Posted: 18 Jul 2016 at 6:37pm
Donna - Sorry to hear about your pain. :(  How far out are you?   I believe Duexis is an NSAID. Even though I'm pretty far out of surgery, I'm still very careful about NSAIDs because I also have an ulcer, but every patient is different.  I hope you find some relief and get some answers soon!! Hang in there!
"You are free to choose, but you are NOT free from the consequence of your choice"
RNY 12/13/10 Dr. Claros - A hell of a lot smaller than I used to be! ;)
Back to Top
Nancy V View Drop Down
Admin Group
Admin Group
Avatar

Joined: 28 Dec 2010
Status: Offline
Points: 2636
Post Options Post Options   Thanks (0) Thanks(0)   Quote Nancy V Quote  Post ReplyReply Direct Link To This Post Posted: 19 Jul 2016 at 3:19pm
Donna001,
I suggest you call our office and speak with nurse and share your concerns.

Keep us posted
Nancy Velazquez
MSW,LSW
Bariatric Social Worker
Back to Top
Terri D View Drop Down
Admin Group
Admin Group
Avatar

Joined: 06 Jan 2009
Location: Bethlehem
Status: Offline
Points: 4001
Post Options Post Options   Thanks (0) Thanks(0)   Quote Terri D Quote  Post ReplyReply Direct Link To This Post Posted: 20 Jul 2016 at 7:05am
I will be posing this question to our docs this evening at support group. This drug is a combo of ibuprofen and famotidine (Pepcid). It is still considered an NSAID but does have the stomach protecting medication in it as well. Stay tuned for additional advice. If you have ever been diagnosed with an ulcer I, personally, think it should be avoided but we will get more definitive advice.
Terri
Bariatric Program Coordinator
610-628-8317




Back to Top
Terri D View Drop Down
Admin Group
Admin Group
Avatar

Joined: 06 Jan 2009
Location: Bethlehem
Status: Offline
Points: 4001
Post Options Post Options   Thanks (0) Thanks(0)   Quote Terri D Quote  Post ReplyReply Direct Link To This Post Posted: 26 Jul 2016 at 2:34pm
Duexis is a combination of ibuprofen (Motrin) and famotidine (Pepcid). When asked of our surgeons, Dr Claros' reply was as follows, "You should avoid NSAIDs whenever possible. People take motrin everyday and multiple times per day and bariatric patients cannot do that. If you have a headache, menstrual cramps, an acute injury where you may need it for a day or two, make sure you protect your stomach and this medication would do that as it has Pepcid in it. You should never continue on NSAIDs for an indefinite period of time. If you have history of an ulcer you should use with extreme caution if at all." Hope this helps.
Terri
Bariatric Program Coordinator
610-628-8317




Back to Top
 Post Reply Post Reply
  Share Topic   

Forum Jump Forum Permissions View Drop Down



This page was generated in 0.047 seconds.